Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Delayed periods. No successful ejaculation. Started with yclenorm P and E course. Took emergency contraceptive pill. Suggest?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
My last period was on 1st Sept and I had intercourse on 5th Oct. It was not a successfull one as penis did not go inside fully and ejaculation did not happen(not sure about pre-cum).Now as my periods were already late I started cyclenorm P and E course form next day to get it.I took it for one day(two dose) and as I was fearful of getting pregnant I took Emergency contraceptive pill before 72 hours also the next day and continued with course of cyclenorm E &P for 3 days. Till now have not got my period.what are the chances that I will be pregnant?When can I expect the periods to start now?Will there be any harmful effects of taking ECP and cyclenorm E&P course ?Please answer.
Posted Tue, 29 Oct 2013 in Birth Control
Answered by Dr. Aarti Abraham 34 minutes later
Brief Answer:

Detailed Answer:
Thanks for writing to us with your health concern.
Firstly, Cyclornorm E and P are birth control pills.
And emergency contraceptive pill contains P , that is, progesterone.
Taking an emergency contraceptive pill within 72 hours of unprotected intercourse is a recommended thing.
There was no need to take Cyclonorm E and P together.
There will be no major side effects, but you will have withdrawal bleeding within a few days, due to the hormones taken.
ALso, your normal period might be preponed or postponed by a week.
Firstly, your last period was 1st September, and you had intercourse on 5th October, technically you were already overdue by a week.
So please let me know the normal length and duration of your menstrual cycle.
That will help me to somewhat tell you when you would have your next period.
As such, taking the hormones altogether will make the next date of your cycles very unpredictable.
All the best.
Looking forward to hearing from you soon.
Above answer was peer-reviewed by
Follow-up: Delayed periods. No successful ejaculation. Started with yclenorm P and E course. Took emergency contraceptive pill. Suggest? 40 minutes later
Thanks for your answer !!
Normal duration is around 28 days for mensuration cycle. About cyclenorm P and E I have heard that it helps in regulating periods , so in my case as it was delayed by 1 week I thought of taking its course so that I can get my periods early and that will also help avoid any chances of pregnancy.Is it not true?

Secondly, ejaculation did not take place at all during intercourse, so is it possible that pregnancy can be achieved if this is the case? What are the chances that I might conceive? I am really worried as I havn't planned for it.

Thirdly, I am getting pains and cramps and feel like periods will start but still not getting it.Could you guess a tentative date by which I can expect my periods?

Answered by Dr. Aarti Abraham 3 minutes later
Brief Answer:

Detailed Answer:
As your normal duration of periods was 28 days, you should have gone for a pregnancy test before taking the course of Cyclonorm E and P.
These pills help in regulating periods, only if taken properly for the entire month, for atleast 3 months, and after evaluation by a doctor to rule out pregnancy or any other condition.
It does NOT avoid pregnancy once you have already had unprotected intercourse.
Without ejaculation, pre cum suffices to cause a pregnancy.
Also, as you were already overdue, you might have been pregnant from an earlier episode too if it has occurred in the past.
Chances of conception from this isolated event is less, as you were due for periods, and total penetration did not occur, plus you took emergency contraceptive also.
I just cannot hazard a tentative date for a proper normal period.
Withdrawal bleeding will surely occur mostly within a week maximum.
I would advice a pregnancy test to be taken after 15 days in any case, even if you DO have a withdrawal bleed in response to the hormones taken.
Please feel free to discuss further.
Wish you all the luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor